Article Text

other Versions

PDF
Correspondence
Syncope following ‘pill-in-the-pocket’ treatment of atrial fibrillation with propafenone plus quinidine
  1. Harry W Daniell
  1. Correspondence to Harry W Daniell, Department of Family Practice, University of California at Davis Medical School, 2626 Edith Ave., Suite A, Redding, CA 96001, USA; hwdaniell{at}aol.com

Statistics from Altmetric.com

The important report by Alboni et al1 not only documents risks associated with the use of propafenone during ‘pill-in-the-pocket’ (PIP) therapy for paroxysmal atrial fibrillation (PAF) but also hints at techniques by which its use may be made safer. The primary metabolism of propafenone occurs through hepatic CYP4502D6 isoenzyme activity, resulting in differences between the safety of propafenone administered intravenously and orally.

CYP2D6 activity may also be strongly inhibited by other commonly prescribed medications, including quinidine, amiodarone, cimetidine, erythromycin and most selective serotonin re-uptake inhibitor antidepressants, whose concurrent …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.